Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 6, 2012Washington County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 6, 2012, 12:45 AM EDT for Washington County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 12:45 AM EDT (04:45 UTC)
Expired
Jul 6, 2012, 1:30 AM EDT
In force
45 min
Issued by
NWS Atlanta, GA

County Washington County, GA

The radar

The Robins AFB radar (KJGX), 57 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1415 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1415 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2090 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WWUS82 KFFC 060445
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1245 AM EDT FRI JUL 6 2012

GAZ074-084-085-060530-
1245 AM EDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
WASHINGTON...JOHNSON AND WILKINSON COUNTIES UNTIL 130 AM EDT...

AT 1242 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TENNILLE TO DAVISBORO...MOVING SOUTHWEST AT
10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WASHINGTON...JOHNSON AND WILKINSON COUNTIES THROUGH 130 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TENNILLE...
DAVISBORO...SANDERSVILLE...RIDDLEVILLE...DONOVAN...WRIGHTSVILLE...
PRINGLE...OCONEE AND HARRISON. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3267 8272 3269 8280 3272 8286 3271 8291
      3275 8314 3302 8292 3301 8255 3295 8254
      3292 8251
TIME...MOT...LOC 0446Z 035DEG 9KT 3294 8288 3294 8261

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 10:56 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 5, 10:56 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 PM EDT THU JUL 5 2012

.UPDATE...
STORMS TRYING TO REFIRE ALONG OUTFLOW BOUNDARY AS IT MOVES SOUTH
INTO ATL METRO. HAVE TWEAKED WX AND POP GRIDS AGAIN TO ACCOUNT FOR
CURRENT TRENDS. SHOULD BE CLEAR FOR REST OF THE NIGHT NORTH OF THE
BOUNDARY. REST OF FCST LOOKS GOOD.

SNELSON

&&

.PREV DISCUSSION... /ISSUED 812 PM EDT THU JUL 5 2012/

UPDATE...
QUICK UPDATE TO FINE TUNE POP AND WX GRIDS BASED ON CURRENT TRENDS
.ESP MCS OVER ERN TN. LAST SEVERAL HRRR RUNS HAVE BEEN IN GOOD
AGREEMENT ON BRINGING MCS DOWN INTO NRN COUNTIES AROUND 00-01Z AND
INTO ATL METRO AROUND 02-03Z. SHOULD WEAKEN AS IT MOVES SOUTH BUT
EXPECT SIGNIFICANT THREAT FOR DAMAGING WINDS THIS EVENING IN NORTH
GA. WILL UPDATE HWO AS WELL.

SNELSON

PREV DISCUSSION... /ISSUED 158 PM EDT THU JUL 5 2012/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
GEORGIA REMAINS UNDER THE EASTERN END OF THE CENTRAL U.S. RIDGE
THROUGH THE PERIOD. ALTHOUGH THE RIDGE IS FORECAST BY THE GFS/NAM
AND ECMWF TO BUILD EASTWARD SOME FRIDAY AND WILL CONTINUE TO BE
STRONG ENOUGH FOR ABOVE NORMAL TEMPERATURES...IT SHOULD NOT BE
STRONG ENOUGH TO SUPPRESS SCATTERED...MAINLY DIURNAL...CONVECTION.
PERSISTENT SURFACE TROUGH IN THE LEE OF THE APPALACHIANS WILL
CONTINUE TO PROVIDE SOME LOW LEVEL SUPPORT FOR THUNDERSTORM
DEVELOPMENT. ANY WEAK MID LEVEL CIRCULATIONS FROM MORE WIDESPREAD
CONVECTION ALONG THE NORTHERN PERIPHERY OF THE RIDGE THAT MAKE IT
AROUND THE EASTERN POINT OF THE RIDGE...LIKE THE PAIR MOVING THROUGH
THE EASTERN OHIO VALLEY AND CENTRAL APPALACHIANS THIS AFTERNOON...
MAY HELP TO FOCUS CONVECTIVE ACTIVITY AS WELL ACROSS NORTH GEORGIA
EACH AFTERNOON. STRONG SURFACE HEATING AND AMPLE LOW LEVEL MOISTURE
ARE IN PLACE AGAIN THIS AFTERNOON AND WILL BE PRESENT FRIDAY
AFTERNOON FOR MODERATE INSTABILITY. HOWEVER...COMBINED WITH WEAK
SHEAR AND A LACK OF A STRONG FOCUSING MECHANISM THIS SHOULD KEEP
SEVERE THUNDERSTORM THREAT ISOLATED.

WITH AFTERNOON HIGH TEMPERATURES EXPECTED TO REMAIN IN THE MID TO
UPPER 90S...AFTERNOON HEAT INDEX VALUES WILL REMAIN UNCOMFORTABLY
HIGH...BUT COMBINED WITH OVERNIGHT LOWS IN THE UPPER 60S TO LOWER
70S IN MOST AREAS WE ARE NOT EXPECTED TO REACH HEAT ADVISORY
CRITERIA THROUGH THE PERIOD.

20

LONG TERM /SATURDAY THROUGH THURSDAY/...
NO CHANGES TO CURRENT LONG TERM PLANNED. PREVIOUS LONG TERM
DISCUSSION FOLLOWS...

/ISSUED 414 AM EDT THU JUL 5 2012/
THE MODELS ARE IN GOOD AGREEMENT IN THE EXTENDED PERIODS.  THE UPPER
LEVEL RIDGING SHIFTS WEST OVER THE CENTRAL PLAINS ALLOWING WEAK
IMPULSES TO CONTINUE TO IMPACT PORTIONS OF THE SOUTHEAST...
PROVIDING FOCUS FOR MAINLY DIURNALLY DRIVEN CONVECTION. MODELS
AGREE MAIN FOCUS TO BE ACROSS NORTH GEORGIA ON SATURDAY AND SUNDAY
AHEAD OF A BROAD LONGWAVE TROUGH WHICH SETS UP OVER THE EASTERN
U.S. BY MONDAY AFTERNOON. AT THE SFC...WEAK SURFACE BOUNDARY
REMAINS IN CLOSE PROXIMITY TO THE FORECAST AREA...EVENTUALLY
SAGGING SOUTH BY SUNDAY NIGHT...SPREADING THE FOCUS FOR
CONVECTION SOUTHWARD THROUGH THE END OF THE EXTENDED PERIODS.
MODELS CONTINUE TO SHOW GOOD MOISTURE ACROSS THE AREA...
PRECIPITABLE WATER REMAINS NEAR 2 INCHES...AND PLENTY OF
INSTABILITY...SURFACE CAPES GREATER THAN 1500 EACH AFTERNOON WITH
DIURNALLY DRIVEN CONVECTION POSSIBLE ACROSS ALL OF NORTH
AND CENTRAL GEORGIA. GUIDANCE TEMPERATURES NEAR OR JUST ABOVE
NORMAL THROUGH THE EXTENDED PERIODS. BELIEVE MONDAY THROUGH
WEDNESDAY AFTERNOON TEMPERATURES ARE ON THE COOL SIDE AS MODELS
MAY BE OVERDOING CLOUD COVER ASSOCIATED WITH THE SURFACE BOUNDARY.
ANTICIPATE LESS CLOUDS UNTIL HEATING KICKS IN EACH DAY AND HAVE
GONE WARMER THAN GUIDANCE LATTER PORTIONS OF THE FORECAST.

ATWELL/17

AVIATION...
00Z UPDATE...
PRIMARY CONCERN IS TIMING AND LIKELIHOOD FOR TSRA. BROKEN LINE OF
STORMS WILL REMAIN SOUTH OF ATL AS IT MOVES SLOWLY SOUTH. COULD
BRING A PERIOD OF SE WINDS AT ATL FOR AN HOUR OR TWO FROM 00-01Z.
SCATTERED OVER NORTH STORMS SHOULD PUSH INTO ATL METRO AROUND 02Z.
COVERAGE A LITTLE LOWER THAN FIRST THOUGHT SO MAY HAVE TO PULL
TEMPO FROM FCST IF COVERAGE CONTINUES TO DROP. TSRA SHOULD
DECREASE AND DISSIPATE AFTER 06Z AT MOST AREAS. EXPECT VFR
CIGS/VSBYS OVERNIGHT AND FRIDAY MORNING EXCEPT PATCHY MVFR FOG AT
AIRPORTS THAT SEE RAIN TONIGHT.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE FOR TSRA LIKELIHOOD.
HIGH ON ALL OTHER ELEMENTS.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  98  72  99 /  50  40  40  30
ATLANTA         75  97  75  96 /  50  40  40  30
BLAIRSVILLE     67  94  67  91 /  70  40  40  40
CARTERSVILLE    68  98  69  98 /  50  40  40  40
COLUMBUS        74  96  75  94 /  40  40  40  30
GAINESVILLE     73  97  73  98 /  50  40  40  40
MACON           74  96  74  96 /  50  40  40  30
ROME            69  98  69  98 /  50  40  40  40
PEACHTREE CITY  68  96  69  95 /  50  40  40  30
VIDALIA         76  96  75  96 /  50  40  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....39
AVIATION...SNELSON
Hazardous weather outlook, Jul 5, 7:15 PM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT THU JUL 5 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
715 PM EDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED SEVERE THUNDERSTORMS EXPECTED THROUGH MIDNIGHT ACROSS
NORTH GEORGIA. ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH
ABOUT 10 PM ACROSS CENTRAL GEORGIA.

.SYNOPSIS...
NORTHERLY FLOW ALOFT SHOULD ALLOW A COMPLEX OF STORMS TO MOVE
ACROSS PARTS OF NORTH GEORGIA THIS EVENING. ISOLATED STORMS SHOULD
DISSIPATE OVER MIDDLE GEORGIA AROUND MID EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...ESPECIALLY OVER NORTH
GEORGIA. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 8 PM
TO MIDNIGHT. LARGE HAIL CAN ALSO BE EXPECTED WITH SOME OF THE STORMS.

.DISCUSSION...
ISOLATED STORMS ALREADY ONGOING HAVE BEEN MOSTLY PULSE VARIETY
WITH SEVERAL REPORTS OF WIND DAMAGE. EXPECT THIS TO CONTINUE OVER
PARTS OF MIDDLE GEORGIA THROUGH AT LEAST MID-EVENING. A LARGE
COMPLEX OF STORMS IN EASTERN TENNESSEE IS WEAKENING BUT APPEARS
IT MAY HOLD TOGETHER LONG ENOUGH TO AFFECT NORTH GEORGIA. IF SO...
DAMAGING WINDS CAN BE EXPECTED. CAPE OVER NORTH GEORGIA STILL AROUND
2000 J/KG SO THERE IS PLENTY OF INSTABILITY TO WORK WITH.  THE
STORMS SHOULD SPREAD SOUTH INTO THE ATLANTA METRO AREA AND ATHENS
AREA BEFORE WEAKENING AFTER MIDNIGHT. STORMS AFTER MIDNIGHT SHOULD
MOVE SOUTH OR SOUTHWEST TOWARD WESTCENTRAL GEORGIA AND MAY APPROACH
OR EXCEED SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
GENERALLY SCATTERED COVERAGE IS EXPECTED FOR MOST AREAS THROUGH
THIS WEEKEND AS DIURNALLY DRIVEN CONVECTION WILL PREVAIL. THE
STORMS WILL BECOMING FOCUSED IN THE VICINITY OF A SOUTHWARD
SAGGING SURFACE BOUNDARY MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 5, 11:52 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1152 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     MAXEYS                  33.76N 83.17W
07/05/2012  E0 MPH           OGLETHORPE         GA   911 CALL CENTER

            4 TREES DOWN IN MAXEYS AREA. 1 POWER LINE DOWN DOWN IN
            CRAWFORD AREA.

&&

DDARBE
Local storm report, Jul 5, 11:53 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1153 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     4 N PLAINS              32.09N 84.39W
07/05/2012                   SUMTER             GA   911 CALL CENTER

            4 TREES DOWN ALONG HIGHWAY 45 NORTH OF PLAINS.

0450 PM     TSTM WND DMG     3 W BUENA VISTA         32.32N 84.57W
07/05/2012                   MARION             GA   911 CALL CENTER

            6 TO 8 TREES DOWN ALONG HIGHWAY 26 JUST WEST OF BUENA
            VISTA. POWER LINES ALSO DOWN IN THIS AREA. 1 TREE ACROSS
            PINEVILLE ROAD ABOUT 1 MILE SOUTHWEST OF BUENA VISTA.

0520 PM     HAIL             1 E PRESTON             32.07N 84.52W
07/05/2012  E1.00 INCH       WEBSTER            GA   EMERGENCY MNGR

            QUARTER SIZE HAIL IN AND AROUND THE CITY OF PRESTON.

0530 PM     TSTM WND DMG     COLUMBUS                32.46N 84.99W
07/05/2012                   MUSCOGEE           GA   911 CALL CENTER

            10 TO 20 TREES DOWN ACROSS COLUMBUS...MAINLY OVER THE
            SOUTH PART OF THE CITY. AT LEAST 10 POWER LINES DOWN. 1
            TREE DOWN ON WYNNTON ROAD. 1 TREE ON HOUSE ON MATTHEW
            STREET. POWER LINES DOWN ACROSS FORT BENNING ROAD.

0555 PM     TSTM WND DMG     4 E LOUVALE             32.17N 84.76W
07/05/2012                   STEWART            GA   911 CALL CENTER

            1 TREE DOWN ALONG HWY 520 EAST OF LOUVALE AND NORTH OF
            BROOKLYN.

0706 PM     TSTM WND DMG     3 E VILLANOW            34.67N 85.06W
07/05/2012                   WALKER             GA   PARK/FOREST SRVC

            US FOREST SERVICE FIREFIGHTERS RELAYED A REPORT OF HAIL
            TO THE SIZE OF NICKELS AND MANY TREES DOWN JUST EAST OF
            VILLANOW. THE CREWS ARE USING CHAINSAWS TO REMOVE ALL OF
            THE DOWNED TREES.

0723 PM     HAIL             MCDONOUGH               33.45N 84.15W
07/05/2012  E0.88 INCH       HENRY              GA   PUBLIC

0740 PM     HAIL             ARMUCHEE                34.39N 85.18W
07/05/2012  E1.00 INCH       FLOYD              GA   PUBLIC

            NUMEROUS REPORTS OF QUARTER SIZED HAIL IN THE ARMUCHEE
            AREA.

0745 PM     TSTM WND DMG     3 ENE RICHARDSON PARK   33.61N 84.09W
07/05/2012                   ROCKDALE           GA   TRAINED SPOTTER

            TRAINED SPOTTER RELAYED A REPORT OF PENNY SIZED HAIL
            ALONG WITH NUMEROUS TREES AND POWERLINES DOWN.

0746 PM     HAIL             ROME                    34.26N 85.18W
07/05/2012  E1.00 INCH       FLOYD              GA   PUBLIC

0750 PM     HAIL             2 N ROME                34.29N 85.18W
07/05/2012  E1.75 INCH       FLOYD              GA   AMATEUR RADIO

0754 PM     TSTM WND DMG     5 ENE JACKSON           33.32N 83.89W
07/05/2012                   BUTTS              GA   911 CALL CENTER

            BUTTS COUNTY 911 RELAYED A REPORT OF AT LEAST THREE TREES
            DOWN NEAR JACKSON LAKE.

0754 PM     TSTM WND DMG     8 ENE JACKSON           33.34N 83.84W
07/05/2012                   JASPER             GA   911 CALL CENTER

            JASPER 911 RELAYED A REPORT OF AT LEAST 6 TREES AND THREE
            POWERLINES DOWN NEAR JACKSON LAKE. TIME IS BASED ON
            RADAR.

0800 PM     TSTM WND DMG     1 S MACEDONIA           34.90N 83.73W
07/05/2012                   TOWNS              GA   911 CALL CENTER

            2 TREES DOWN IN THE MACEDONIA AREA.

0800 PM     TSTM WND DMG     4 W GIBSON              33.23N 82.66W
07/05/2012                   GLASCOCK           GA   911 CALL CENTER

            1 LARGE TREE DOWN WEST OF GIBSON.

0805 PM     TSTM WND DMG     5 E OWLTOWN             34.81N 83.85W
07/05/2012                   UNION              GA   911 CALL CENTER

            2 TREES DOWN 5 MILES EAST OF OWLTOWN.

0819 PM     TSTM WND DMG     4 E CARTERS             34.61N 84.62W
07/05/2012                   GILMER             GA   EMERGENCY MNGR

            EMA DIRECTOR RELAYED A REPORT OF MULTIPLE TREES DOWN
            COUNTY WIDE ALONG WITH SOME STRUCTURE DAMAGE AND DAMAGE
            TO BOATS AT CARTERS LAKE.

0825 PM     TSTM WND DMG     12 W JASPER             34.47N 84.64W
07/05/2012                   PICKENS            GA   PUBLIC

            PUBLIC REPORTS A TREE ON THEIR HOUSE CAUSING ROOF DAMAGE
            ALONG WITH SEVERAL OTHER TREES DOWN.

0830 PM     TSTM WND DMG     2 N CEDARTOWN           34.04N 85.25W
07/05/2012                   POLK               GA   AMATEUR RADIO

            AMATUER RADIO RELAYED A REPORT OF MANY TREES AND
            POWERLINES DOWN NORTH OF CEDARTOWN. TIME IS BASED OFF OF
            RADAR.

0848 PM     HAIL             GRIFFIN                 33.25N 84.26W
07/05/2012  E1.00 INCH       SPALDING           GA   PUBLIC

            QUARTER SIZED HAIL REPORTED ALONG WITH ONE TREE DOWN AND
            A 55 MPH GUST.

0855 PM     TSTM WND DMG     CARTERSVILLE            34.17N 84.80W
07/05/2012                   BARTOW             GA   911 CALL CENTER

            BARTOW 911 RELAYED A REPORT OF 10 TO 15 TREES DOWN
            COUNTYWIDE FROM THE STORMS. TIME WAS ESTIMATED BASED ON
            RADAR.

0900 PM     TSTM WND DMG     SUMMERVILLE             34.48N 85.35W
07/05/2012                   CHATTOOGA          GA   911 CALL CENTER

            6 TO 7 TREES DOWN AND SEVERAL POWER LINES DOWN IN AND
            AROUND THE SUMMERVILLE AREA.

0915 PM     TSTM WND DMG     5 W FORSYTH             33.03N 84.02W
07/05/2012                   MONROE             GA   911 CALL CENTER

            SEVERAL POWER LINES DOWN ACROSS HIGHFALLS ROAD WEST OF
            FORSYTH. HOUSE HIGH BY LIGHTNING ON JOHNSONVILE ROAD.

0915 PM     TSTM WND DMG     6 E BARNESVILLE         33.05N 84.05W
07/05/2012                   LAMAR              GA   911 CALL CENTER

            SEVERAL POWERLINES DOWN AROUND MOTT ROAD ABOUT 6 MILES
            EAST OF BARNESVILLE.

1015 PM     TSTM WND GST     MAXEYS                  33.76N 83.17W
07/05/2012  E0.00 MPH        OGLETHORPE         GA   911 CALL CENTER

            4 TREES DOWN IN MAXEYS AREA. 1 POWER LINE DOWN DOWN IN
            CRAWFORD AREA.

1025 PM     TSTM WND DMG     PENFIELD                33.67N 83.18W
07/05/2012                   GREENE             GA   911 CALL CENTER

            1 TREE DOWN ON PINFIELD ROAD AND 1 TREE DOWN ON VEAZEY
            ROAD.

&&

AGIBBS
Special weather statement, Jul 5, 11:57 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1157 PM EDT THU JUL 5 2012

GAZ074-075-060430-
1157 PM EDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WASHINGTON
AND GLASCOCK COUNTIES UNTIL 1230 AM EDT...

AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAMBURG STATE PARK...MOVING SOUTHWEST AT 10
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WASHINGTON AND GLASCOCK COUNTIES...INCLUDING
AREAS AROUND HAMBURG STATE PARK...AGRICOLA...MITCHELL...WARTHEN AND
SANDERSVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3313 8265 3312 8266 3312 8265 3295 8275
      3304 8299 3311 8294 3314 8289 3320 8285
      3324 8278 3324 8275 3326 8275 3327 8270
      3321 8260
TIME...MOT...LOC 0357Z 026DEG 9KT 3316 8277
Special weather statement, Jul 6, 12:07 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1207 AM EDT FRI JUL 6 2012

GAZ074>076-060445-
1207 AM EDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
WASHINGTON...GLASCOCK AND JEFFERSON COUNTIES UNTIL 1245 AM EDT...

AT 1205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS OVER DAVISBORO...MOVING SOUTHWEST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WASHINGTON...GLASCOCK AND JEFFERSON COUNTIES THROUGH 1245 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRANGE...
STAPLETONS CROSSROADS...LOUISVILLE...RIDDLEVILLE AND DAVISBORO. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3282 8252 3281 8258 3291 8277 3319 8256
      3301 8240
TIME...MOT...LOC 0407Z 038DEG 4KT 3299 8255
Special weather statement, Jul 6, 12:28 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1228 AM EDT FRI JUL 6 2012

GAZ090-102-060515-
1228 AM EDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN STEWART
AND CHATTAHOOCHEE COUNTIES UNTIL 115 AM EDT...

AT 1224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PROVIDENCE CANYON STATE PARK...MOVING
SOUTHWEST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 115 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHARLES...LOUVALE...
OMAHA...PROVIDENCE CANYON STATE PARK...FLORENCE MARINA STATE PARK AND
SANFORD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3192 8493 3195 8498 3197 8497 3198 8501
      3201 8506 3213 8506 3225 8492 3214 8475
      3192 8490
TIME...MOT...LOC 0428Z 035DEG 11KT 3211 8491
Special weather statement, Jul 6, 12:45 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1245 AM EDT FRI JUL 6 2012

GAZ074-084-085-060530-
1245 AM EDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
WASHINGTON...JOHNSON AND WILKINSON COUNTIES UNTIL 130 AM EDT...

AT 1242 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TENNILLE TO DAVISBORO...MOVING SOUTHWEST AT
10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WASHINGTON...JOHNSON AND WILKINSON COUNTIES THROUGH 130 AM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TENNILLE...
DAVISBORO...SANDERSVILLE...RIDDLEVILLE...DONOVAN...WRIGHTSVILLE...
PRINGLE...OCONEE AND HARRISON. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3267 8272 3269 8280 3272 8286 3271 8291
      3275 8314 3302 8292 3301 8255 3295 8254
      3292 8251
TIME...MOT...LOC 0446Z 035DEG 9KT 3294 8288 3294 8261

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:00 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk45 min
Jul 5, 8:00 PM EDTSevere Thunderstorm WarningFFCTowns, Union, White30 min
Jul 5, 8:06 PM EDTSpecial Weather StatementFFCMurray24 min
Jul 5, 8:08 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Spalding52 min
Jul 5, 8:15 PM EDTSpecial Weather StatementFFCDade, Walker30 min
Jul 5, 8:20 PM EDTSevere Thunderstorm WarningFFCGilmer, Murray, Pickens25 min
Jul 5, 8:29 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding32 min
Jul 5, 8:31 PM EDTSpecial Weather StatementFFCMonroe29 min
Jul 5, 8:36 PM EDTSpecial Weather StatementFFCHancock24 min
Jul 5, 8:42 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee33 min
Jul 5, 8:52 PM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Floyd, Polk38 min
Jul 5, 8:54 PM EDTSpecial Weather StatementFFCPike36 min
Jul 5, 9:05 PM EDTSpecial Weather StatementFFCMonroe25 min
Jul 5, 9:10 PM EDTSevere Thunderstorm WarningFFCLamar, Monroe37 min
Jul 5, 9:19 PM EDTSpecial Weather StatementFFCBartow26 min
Jul 5, 9:45 PM EDTSpecial Weather StatementFFCEmanuel30 min
Jul 5, 9:52 PM EDTSevere Thunderstorm WarningFFCGreene, Oglethorpe53 min
Jul 5, 10:07 PM EDTSpecial Weather StatementFFCCobb38 min
Jul 5, 10:21 PM EDTSpecial Weather StatementFFCGwinnett24 min
Jul 5, 10:52 PM EDTSpecial Weather StatementFFCGreene23 min
Jul 5, 11:02 PM EDTSpecial Weather StatementFFCEmanuel28 min
Jul 5, 11:10 PM EDTSpecial Weather StatementFFCPutnam35 min
Jul 5, 11:27 PM EDTSpecial Weather StatementFFCJefferson33 min
Jul 5, 11:44 PM EDTSpecial Weather StatementFFCEmanuel31 min
Jul 5, 11:57 PM EDTSpecial Weather StatementFFCWashington33 min
Jul 6, 12:07 AM EDTSpecial Weather StatementFFCJefferson38 min
Jul 6, 12:28 AM EDTSpecial Weather StatementFFCStewart47 min
Jul 6, 12:59 AM EDTSpecial Weather StatementFFCEmanuel31 min
Jul 6, 1:35 AM EDTSpecial Weather StatementFFCEmanuel, Treutlen40 min
Jul 6, 3:09 PM EDTSpecial Weather StatementFFCHancock36 min
Jul 6, 3:50 PM EDTSpecial Weather StatementFFCTaliaferro25 min
Jul 6, 4:05 PM EDTSpecial Weather StatementFFCHancock25 min
Jul 6, 4:32 PM EDTSpecial Weather StatementFFCHancock28 min
Jul 6, 4:40 PM EDTSpecial Weather StatementFFCWarren35 min
Jul 6, 4:50 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler25 min
Jul 6, 5:00 PM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson30 min
Jul 6, 5:07 PM EDTSpecial Weather StatementFFCLumpkin38 min
Jul 6, 5:15 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen45 min
Jul 6, 5:22 PM EDTSpecial Weather StatementFFCWarren23 min
Jul 6, 5:24 PM EDTSpecial Weather StatementFFCGreene, Morgan, Newton, Putnam, Taliaferro, Wilkes36 min
Jul 6, 5:27 PM EDTSevere Thunderstorm WarningFFCJasper, Jones33 min
Jul 6, 5:29 PM EDTSpecial Weather StatementFFCEmanuel46 min
Jul 6, 5:38 PM EDTSpecial Weather StatementFFCWashington, Wilkinson37 min
Jul 6, 5:46 PM EDTSpecial Weather StatementFFCGilmer44 min
Jul 6, 5:59 PM EDTSpecial Weather StatementFFCTaylor31 min
Jul 6, 6:03 PM EDTSpecial Weather StatementFFCJohnson42 min
Jul 6, 6:23 PM EDTSpecial Weather StatementFFCJasper52 min
Jul 6, 6:26 PM EDTSpecial Weather StatementFFCLaurens49 min
Jul 6, 6:30 PM EDTSevere Thunderstorm WarningFFCJasper45 min
Jul 6, 6:52 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson38 min
Jul 6, 6:57 PM EDTSevere Thunderstorm WarningFFCDeKalb, Henry, Rockdale48 min
Jul 6, 7:23 PM EDTSpecial Weather StatementFFCBartow52 min
Jul 6, 7:24 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry36 min
Jul 6, 7:29 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon46 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.